Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2006, 1:59 PM CDT for Noxubee County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2006, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 24, 2006, 2:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:05 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 24, 10:05 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT SAT JUN 24 2006 .DISCUSSION... BROAD FRONTAL ZONE APPROACHING THE ARKLAMISS FROM THE NORTHWEST IS PRODUCING AN AREAS OF SHOWERS AND EMBEDDED STORMS RIGHT NOW IN MY NORTHWEST COUNTIES AND PARISHES. THIS ACTIVITY IS GENERALLY PRESSING ON TO THE EAST...TOWARD THE HEART OF THE FORECAST AREA. MORNING JAN SOUNDING REVEALED DEEP MOISTURE REMAINS IN PLACE OVER THE AREA...BUT CONVECTION LASTING WELL INTO THE EARLY MORNING HOURS ACROSS CENTRAL MISSISSIPPI HAS DRAINED THE LOWER LEVELS OF THE ATMOSPHERE A BIT. FOR THAT REASON (AND THE LACK OF APPRECIABLE LOW LEVEL RETURN FLOW) I THINK IT MAY TAKE A WHILE AROUND THE MIDDLE OF MS TO GET WIDESPREAD BOUNDARY LAYER-BASED CONVECTION GOING AGAIN. BUT...SAYING THAT...YOU CANT RULE OUT SOME ELEVATED CONVECTIVE PRECIP FROM OCCURRING IN THESE SAME AREAS WITHIN A FEW HOURS AS ACTIVITY IN THE UPPER DELTA TREKS EAST. MORNING SOUNDINGS HERE (AND AROUND THE REGION) ALSO SHOW LESS STEEP ATMOSPHERIC LAPSE RATES AND A RELATIVE LACK OF DRY MID LEVEL ENVIRONMENTAL AIR THAT COULD BE USED TO STRENGTHEN THUNDERSTORM DOWNDRAFTS. ULTIMATE CAPE VALUES THIS AFTERNOON COULD STILL APPROACH 3000 J/KG IN SOME AREAS...BUT ANY MARGINALLY SEVERE STORMS THAT DEVELOP SHOULD BE EXTREMELY ISOLATED. INHERITED GRIDS LOOK PRETTY GOOD...BUT I WILL MAKE A FEW TWEAKS BASED ON LISTED OBSERVATIONS. NEW ZONES AND GRIDS WILL BE OUT SOON. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jun 24, 4:38 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 438 AM CDT SAT JUN 24 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 438 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN...BUT NOT BE AS UNSTABLE AS THE PAST FEW DAYS. THAT SAID ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON WHERE INSTABILITY WILL BE THE GREATEST. MAIN THREAT FROM STORMS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY...JULY 1ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 43 min |
| Jun 23, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.